Alert archive / Illinois / River Flood Warnings in 2015

River Flood Warning 177, NWS St. Louis, MO

November 28, 2015Calhoun County, Greene County, Jersey County, Illinois

NWS St. Louis, MO issued this river flood warning at Nov 28, 2015, 1:19 PM CST for Calhoun County, Greene County, Jersey County, Illinois. It took effect at Nov 30, 2015, 3:00 AM CST. It was in force for 6 days.

The area

The outline as issued.

The facts

Issued
Nov 28, 2015, 1:19 PM CST (19:19 UTC)
In effect from
Nov 30, 2015, 3:00 AM CST
Expired
Dec 6, 2015, 3:00 AM CST
In force
6 days
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Calhoun County, IL, Greene County, IL, Jersey County, IL

The radar

The St Louis radar (KLSX), 62 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River at Hardin (HARI2).

Action stage
24 ft
Minor stage
25 ft
Moderate stage
31 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05587060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

726 
WGUS43 KLSX 281919
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
119 PM CST SAT NOV 28 2015

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Illinois and Missouri... 

  Illinois River at Hardin affecting Calhoun...Greene and Jersey 
  Counties

  Mississippi River at Grafton affecting Jersey and St. Charles 
  Counties

.This flood warning is a result of recent heavy rain...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC013-061-083-291919-
/O.NEW.KLSX.FL.W.0177.151130T0900Z-151206T0900Z/
/HARI2.1.ER.151130T0900Z.151202T0000Z.151205T0900Z.NO/
119 PM CST SAT NOV 28 2015

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Illinois River at Hardin
* from late Sunday night to Saturday December 5th. 
* At 12:30 PM Saturday the stage was 22.1 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Due to backwater from the Mississippi River, the stage will crest
  near 25.7 feet Tuesday evening. The river will fall below flood stage
  by next Saturday morning.
* Impact:  At 25.0 feet...Flood Stage.  Lowland flooding of 
  unprotected agricultural land begins.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/29  11/30  12/01  12/02  12/03

Illinois River
  Hardin          25.0   22.09      23.3   25.1   25.6   25.7   25.7


&&


LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
      3903 9062                       



$$

ILC083-MOC183-291918-
/O.NEW.KLSX.FL.W.0178.151130T0600Z-151205T0000Z/
/GRFI2.1.ER.151130T0600Z.151201T1200Z.151204T0000Z.NO/
119 PM CST SAT NOV 28 2015

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Mississippi River at Grafton
* from late Sunday night to Thursday evening.
* At 12:30 PM Saturday the stage was 16.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by early Monday 
  morning and crest near 18.5 feet by Tuesday morning. 
  The river will fall below flood stage by Thursday evening.
* Impact:  At 18.0 feet...Flood Stage.  Right bank begins to 
  overflow...flooding farmland.
* Impact:  At 16.2 feet...For navigational purposes through Alton Lock
  and Dam control, the Corps will not allow the river to exceed this 
  level, if at all possible.  Above this level, water inundates land 
  not owned by the USACE.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/29  11/30  12/01  12/02  12/03

Mississippi River 
  Grafton         18.0   16.50      17.5   18.1   18.5   18.3   18.2


&&


LAT...LON 3881 9057 3888 9057 3899 9046 3895 9028
      3882 9048                       



$$
5 follow-up statements
775 
WGUS83 KLSX 290410
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1010 PM CST SAT NOV 28 2015

...The Flood Warning continues for the following rivers in Illinois..
  Illinois River at Hardin affecting Calhoun...Greene and Jersey 
  Counties 

.This Flood Warning is a result of 1 inch of rainfall the 
past 24 hours and up to a tenth of an inch of rainfall forecast
in the next 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than 
predicted.  The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC013-061-083-300410-
/O.CON.KLSX.FL.W.0177.151130T0900Z-151206T0900Z/
/HARI2.1.ER.151130T0900Z.151202T0000Z.151205T0900Z.NO/
1010 PM CST SAT NOV 28 2015

The Flood Warning continues for
  the Illinois River at Hardin
* from late Sunday night to Sunday December 06.
* At  9:30 PM Saturday the stage was 22.4 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by Monday morning 
  and continue to rise to near 25.7 feet by Tuesday evening. The 
  river will fall below flood stage by Saturday morning.
* Impact:  At 25.0 feet...Flood Stage.  Lowland flooding of 
  unprotected agricultural land begins.
* Impact:  At 18.2 feet...At and below this height, barge traffic will
  need to consider lowering tonnage to avoid grounding.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/29  11/30  12/01  12/02  12/03

Illinois River
  Hardin          25.0   22.35      23.1   25.1   25.6   25.7   25.7


&&


LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
      3903 9062                       



$$
668 
WGUS83 KLSX 291709
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1108 AM CST SUN NOV 29 2015

...The flood warning continues for the following river in Illinois...


  Illinois River at Hardin
  

.This Flood Warning is a result of around 2 inches of precipitation
at the end of last week and around 0.25 inches forecast in the next
24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC013-061-083-301708-
/O.EXT.KLSX.FL.W.0177.151130T1800Z-151206T1800Z/
/HARI2.1.ER.151130T1800Z.151203T0000Z.151205T1800Z.NO/
1108 AM CST SUN NOV 29 2015

The Flood Warning continues for
  the Illinois River at Hardin
* from Monday afternoon until Sunday December 6th.
* At 10:30 AM Sunday the stage was 22.9 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage Monday, crest near
  25.8 feet Thursday and fall below flood stage Saturday.
* Impact:  At 25.0 feet...Flood Stage.  Lowland flooding of unprotected
  agricultural land begins.
* Impact:  At 18.2 feet...At and below this height, barge traffic will
  need to consider lowering tonnage to avoid grounding.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/30  12/01  12/02  12/03  12/04

Illinois River
  Hardin          25.0   22.87      24.5   25.6   25.7   25.8   25.7

&&

LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054 3903 9062                       

$$
932 
WGUS83 KLSX 301723
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1123 AM CST MON NOV 30 2015

...The flood warning continues for the following river in Illinois...


  Illinois River at Hardin


.This Flood Warning is a result of a wet holiday weekend...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this situation and issue
follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC013-061-083-011723-
/O.EXT.KLSX.FL.W.0177.151202T0900Z-151205T1800Z/
/HARI2.1.ER.151202T0900Z.151203T0600Z.151204T1800Z.NO/
1123 AM CST MON NOV 30 2015

The Flood Warning continues for
  the Illinois River at Hardin
* from Tuesday night to Saturday morning.
* At 11 AM Monday the stage was 23.8 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 25.3 feet Thursday morning and
  fall below flood stage Friday afternoon.
* Impact:  At 25.0 feet...Flood Stage.  Lowland flooding of 
  unprotected agricultural land begins.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     12/01  12/02  12/03  12/04  12/05

Illinois River
  Hardin          25.0   23.76      24.4   25.1   25.3   25.1   24.6

&&

LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054 3903 9062                       

$$
759 
WGUS83 KLSX 010338
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
938 PM CST MON NOV 30 2015

...The flood warning continues for the following river in Illinois...
 
  
                 Illinois River at
                  ...Hardin 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will continue to monitor this situation
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive any vehicle through flooded areas.
The water may be too deep to allow for safe passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC013-061-083-020338-
/O.EXT.KLSX.FL.W.0177.151202T1200Z-151205T1800Z/
/HARI2.1.ER.151202T1200Z.151203T0000Z.151204T1800Z.NO/
938 PM CST MON NOV 30 2015

The Flood Warning continues for
  the Illinois River at Hardin.
* At 9PM Monday the stage was 24.0 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* The water level will rise to near 25.2 feet by Wednesday evening.
  The river will fall below flood stage by Friday early afternoon.
* Impact:  At 25.0 feet...Flood Stage.  Lowland flooding of 
  unprotected agricultural land begins.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     12/01  12/02  12/03  12/04  12/05

Illinois River
  Hardin          25.0   24.02      24.3   25.0   25.2   25.1   24.7


&&


LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
      3903 9062                       



$$
313 
WGUS83 KLSX 011748
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1148 AM CST TUE DEC 1 2015

...The flood warning is cancelled for the following river in Illinois...


  Illinois River at Hardin


.This will be the last statement for this event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC013-061-083-011818-
/O.CAN.KLSX.FL.W.0177.000000T0000Z-151205T1800Z/
/HARI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1148 AM CST TUE DEC 1 2015

The Flood Warning is cancelled for
  the Illinois River at Hardin.
* At 11:30 AM Tuesday the stage was 24.2 feet.
* Flood stage is 25.0 feet.
* The river is now forecast to crest below flood stage near 24.5 feet
  Thursday morning.
* Impact:  At 25.0 feet...Flood Stage.  Lowland flooding of 
  unprotected agricultural land begins.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     12/02  12/03  12/04  12/05  12/06

Illinois River
  Hardin          25.0   24.17      24.4   24.5   24.4   24.2   24.2

&&

LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054 3903 9062                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Nov 28, 11:06 AM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Nov 28, 11:06 AM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1106 AM CST SAT NOV 28 2015

.SHORT TERM:  (Through Late This Afternoon)
Issued at 323 AM CST Sat Nov 28 2015

Rain has diminished early this morning, but will see it increase in
coverage once again, mainly for areas along and south of a
Steelville MO to Salem IL line as next upper level shortwave slides
east northeast along frontal boundary that is stalled just south of
forecast area. With the heaviest rainfall amounts over our far
southern 3 counties will trim back the flood watch to only Reynolds,
Iron and Madison in MO that will remain in effect until 18z today.
This area could see up to an additional inch of rainfall today. Will
see lesser amounts the further north you go. Temperatures early this
morning will flirt with the freezing mark in northeast Missouri, but
expect dry conditions. As for high temperatures, with cloudy
conditions and north winds, highs will only be in the upper 30s to
mid 40s today.

Byrd

.LONG TERM:  (Tonight through Friday)
Issued at 323 AM CST Sat Nov 28 2015

Rain chances will lessen once again tonight through Sunday before
upper level low and shortwave lifts northeastward towards forecast
area Sunday night. With lows tonight and Sunday night near
freezing in the north, could briefly see some light freezing rain
in the far north during the hours right around sunrise, but do not
expect any ice accumulation. Upper level system will help to
develop surface low over west central Missouri on Monday,
strengthening and lifting northeast into Iowa by Monday night, so
will see another round of rain, with best chances along and north
of I70. The QPF expected with this round will be around a quarter
of an inch or less. Rain to taper off by Tuesday.

Currently extended models are indicating a dry period from Tuesday
through next Friday as upper level ridging builds in. Near normal
temperatures expected through midweek, before warming up a bit above
normal for the last half of the work week.

Byrd

&&

.AVIATION:  (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 1031 AM CST Sat Nov 28 2015

Surface ridge centered over northwest IA will move eastward.
Nearly stationary front extends from southeastern AR northeast
into southern OH. Will see low level cloud ceilings rise this
afternoon, especially in UIN. UIN should improve into the VFR
catagory this afternoon as drier air filters in from the north.
The taf sites further south should see improvement into the MVFR
catagory, at least to just above 1000 feet. Will keep MVFR cigs
tonight and Sunday morning at COU and the St Louis metro area.
The GFS MOS looks too optimistic in its ceiling height forecast
tonight and Sunday morning. Any rain should remain south of the
taf sites this afternoon. Could not rule out patchy drizzle
tonight, but will leave the tafs dry for now. The n-nely surface
wind will become more due nely Sunday morning.

Specifics for KSTL: The 800 foot ceiling should rise to near
1500 feet by late afternoon. The ceiling may lower slightly again
late tonight, but will likely remain just above 1000 feet. May
finally see improvement into the VFR catagory Sunday afternoon.
Most of the rain should remain south of STL, although could not
rule out a few sprinkles or a period of drizzle.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Nov 28, 6:04 AM CST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
604 AM CST SAT NOV 28 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-291130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
604 AM CST SAT NOV 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF
2 INCHES OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE.

GLASS

In the hours before

Local storm report, Nov 28, 7:35 AM CST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
735 AM CST SAT NOV 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 AM     FLOOD            ELLINGTON               37.24N  90.97W
11/28/2015                   REYNOLDS           MO   LAW ENFORCEMENT

            ROUTE F IS CLOSED WEST OF ELLINGTON DUE TO FLOODING OF
            A LOW WATER CROSSING ON LOGAN CREEK

&&

FGLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 11:01 PM CSTRiver Flood WarningLSXPike8 days
Nov 27, 11:01 PM CSTRiver Flood WarningLSXCalhoun9 days
Nov 28, 11:03 AM CSTRiver Flood WarningLSXAdams4 days
Nov 28, 11:03 AM CSTRiver Flood WarningLSXAdams4 days
Nov 28, 11:03 AM CSTRiver Flood WarningLSXPike7 days
Nov 28, 11:03 AM CSTRiver Flood WarningLSXPike61 hr
Nov 28, 11:03 AM CSTRiver Flood WarningLSXCalhoun7 days
Nov 28, 11:03 AM CSTRiver Flood WarningLSXJackson, Randolph8 days
Nov 28, 1:19 PM CSTRiver Flood WarningLSXJersey8 days

Nearby

River Flood Warnings in Illinois, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.